MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171080470
Medical Device Problem Codes Nonstandard Device (1420); Material Rupture (1546); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.An 8.0 x 40, 75cm mustang balloon catheter was advanced for dilation.Upon inflation, the balloon burst before reaching the nominal burst pressure (nbp) and it was fractured into two pieces.All device fragments were removed, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
D2b - pro code (product code): fge, lit.G4 - premarket / 510(k): k141521, k141597.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that balloon rupture occurred.An 8.0 x 40, 75cm mustang balloon catheter was advanced for dilation.Upon inflation, the balloon burst before reaching the nominal burst pressure (nbp) and it was fractured into two pieces.All device fragments were removed, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.The target lesion was 100% stenosed, mildly tortuous and moderately calcified.The balloon was ruptured during first inflation.
 
Additional Manufacturer Narrative
D2b - pro code (product code): fge, lit.G4 - premarket / 510(k): k141521, k141597.Investigation results the device was received in two sections.One section had part of the balloon attached, markerbands and distal tip.A visual and tactile examination found the shaft to be detached, approximately 695mm proximal from the distal tip, which confirms the event.The shaft was also noted to stretched along the length of the device.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A full balloon circumferential tear was identified located approximately 6mm proximal from the proximal balloon bond.Both markerbands were undamaged and were loosely present on the device and had moved in a proximal direction due to the shaft been stretched.The rated burst pressure for this device as per mustang specification is 20 atmospheres.The complete balloon circumferential tear and shaft stretching most probably occurred due to the user applying excessive tensile force when attempting to withdraw the device through the sheath on removal, which resulted in the markerbands moving in a proximal direction due to the shaft stretching.The unreported kink noted during device analysis occurred most likely as a result of interaction between the user and the device (unintended), at which stage of the procedure it occurred (during procedure/handling post procedure) cannot be established.Device analysis findings.The mustang device was returned for evaluation.The device was received in two sections.One section had part of the balloon attached, markerbands and distal tip and had the customers guidewire inserted in the device.A visual and tactile examination found the shaft to be detached, approximately 695mm proximal from the distal tip.The shaft was also noted to stretched along the length of the device.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A full balloon circumferential tear was identified located approximately 6mm proximal from the proximal balloon bond.A visual examination observed no damage to the tip of the device.A visual examination observed no damage to the tip of the device.No other issues were identified during the product analysis.Device history record (dhr) review.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review.A risk review was completed and confirmed that the event of 5030: balloon - 1827: material rupture and 5545: shaft - 1048: break was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to patient condition, based on both the results of product analysis, and there being no reported device interaction/ damage or issue until inflation was attempted.This would suggest that lesion characteristics most probably contributed to the balloon rupture.With a balloon rupture an optimum balloon refold would have been compromised.A compromised balloon refold would create resistance at the sheath during removal of the device from the patient, as it is most likely that the user applied excessive force to the device, and kinked it in the process it, causing a weak point in the shaft and subsequently detaching.
 
Event or Problem Description

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24108920
Report Number2124215-2026-03371
Device Sequence Number5879222
Product Code FGE
UDI-Device Identifier08714729793328
UDI-Public(01)08714729793328(17)280723(10)37044962
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171080470
Device Catalogue NumberH74939171080470
Device Lot Number0037044962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer01/13/2026
02/09/2026
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date02/06/2026
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown